Alert archive / New York / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 136, NWS Binghamton, NY

August 9, 2000Steuben County, New York

NWS Binghamton, NY issued this severe thunderstorm warning at Aug 9, 2000, 8:33 PM EDT for Steuben County, New York. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 9, 2000, 8:33 PM EDT (00:33 UTC)
Expired
Aug 9, 2000, 9:15 PM EDT
In force
42 min
Issued by
NWS Binghamton, NY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Steuben County, NY

The radar

The Binghamton radar (KBGM), 115 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 9, 5:15 PM EDTSevere Thunderstorm WatchSPC6 hr

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:45 PM EDT, 5 hours 48 minutes earlier.

Area forecast discussion, Aug 9, 2:45 PM EDT, 5 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
245 PM EDT WED AUG 9 2000

SO FAR THE FA HAS REMAINED QUIET. A NEW BATCH OF STORMS HAVE FORMED
OVER EASTERN MI AND SEEM TO BE MAINTAINING THEIR STRENGTH BETTER.
MODELS INDICATING TSRA STILL A GOOD POSSIBILITY THIS EVE FROM
ROUGHLY 7 OR 8 PM UNTIL AROUND MIDNIGHT AS S/W MOVES ACROSS. MODELS
ALSO SHOWING A NORTH TO SOUTH GRADIENT IN THE PRECIP FIELDS AND
INSTABILITY WITH HIGHER PRECIP CHANCES AND BETTER INSTABILITY SOUTH.
WAS THINKING OF 40 PERCENT POPS NORTH TO LIKELY SOUTH.

THURSDAY NIGHT THROUGH FRIDAY FA REMAINS UNDER MID/UPPER LVL TROUGH
WITH SHORTWAVES ROTATING THRU. MODEL SOUNDINGS INDICATE A CAP
TOMORROW SO WILL KEEP DRY. AVN BRINGS LIGHT PRECIP MAINLY OVER PA
FRI AFT. MENTIONED A 30 PERCNT CHC OF AN AFT SHRA FOR THE SOUTHERN
ZONES...OTHERWISE WENT DRY.

FOLLOWED FWC GUIDANCE TEMPS.

.BGM...NONE.

SMF

In the hours before

Special weather statement, Aug 9, 4:46 PM EDT, 3 hours 47 minutes before
NYZ015-022-024-023-016-025-017-018-100300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
446 PM EDT WED AUG 09 2000

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1100 PM EDT...

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
EFFECTIVE UNTIL 1100 PM EDT FOR THE FOLLOWING COUNTIES:

YATES NY...
STEUBEN NY...
CHEMUNG NY...
SCHUYLER NY...
SENECA NY...
TOMPKINS NY...
CAYUGA NY...
ONONDAGA NY...

SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH IN
DIAMETER OR LARGER...DAMAGING  THUNDERSTORM WINDS OF 58 MPH OR
GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING.

REMEMBER...A SEVERE THUNDERSTORM WATCH  MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PEOPLE IN THESE AREAS  SHOULD WATCH FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.

TUNE  TO NOAA WEATHER RADIO OR THE LOCAL MEDIA FOR FURTHER STATEMENTS
OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE  IN
BINGHAMTON.

ONCE AGAIN A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1100 PM
EDT.

WALDSTREICHER
Special weather statement, Aug 9, 8:01 PM EDT, 32 minutes before
NYZ055-044-045-056-046-057-062-PAZ038-039-043-047-044-040-048-100500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
801 PM EDT WED AUG 09 2000

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 100 AM EDT...

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
EFFECTIVE UNTIL 100 AM EDT FOR THE FOLLOWING COUNTIES:

TIOGA NY...
CORTLAND NY...
CHENANGO NY...
BROOME NY...
OTSEGO NY...
DELAWARE NY...
SULLIVAN NY...
BRADFORD PA...
SUSQUEHANNA PA...
WYOMING PA...
LUZERNE PA...
LACKAWANNA PA...
WAYNE PA...
PIKE PA...

SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH IN
DIAMETER OR LARGER...DAMAGING  THUNDERSTORM WINDS OF 58 MPH OR
GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING.

REMEMBER...A SEVERE THUNDERSTORM WATCH  MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PEOPLE IN THESE AREAS  SHOULD WATCH FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.

TUNE  TO NOAA WEATHER RADIO OR THE LOCAL MEDIA FOR FURTHER STATEMENTS
OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE  IN
BINGHAMTON.

ONCE A]GAIN A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 100 AM EDT.

WALDSTREICHER

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 8:10 PM EDTSevere Thunderstorm WarningBGMBroome60 min
Aug 9, 8:35 PM EDTSevere Thunderstorm WarningBGMChenango55 min
Aug 9, 9:04 PM EDTSevere Thunderstorm WarningBGMDelaware, Otsego71 min

Nearby

Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.